Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 141, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 28, 2013, 6:07 AM CDT for Fayette County, Shelby County, Tipton County, Tennessee; Crittenden County, Mississippi County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2013, 6:07 AM CDT (11:07 UTC)
- Expired
- Jun 28, 2013, 6:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Crittenden County, AR, Mississippi County, AR, Fayette County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 3 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 5:18 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Jun 28, 2:13 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4660 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:55 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 28, 3:55 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 355 AM CDT FRI JUN 28 2013 .DISCUSSION... COOLER TEMPERATURES ON THE WAY THIS WEEKEND. IN THE INTERIM...MAIN FORECAST CHALLENGE REMAINS TIMING OF THUNDERSTORMS IN THE NORTHWEST FLOW PATTERN. 345 AM KSGF RADAR SHOWED AN MCS MOVING SOUTHEAST THROUGH SOUTHERN MO. AN ASSOCIATED MESOSCALE LOW LEVEL CIRCULATION WAS EVIDENT EAST OF SPRINGFIELD...BEHIND THE LEADING CONVECTIVE BANDS. THIS MCS SHOULD CONTINUE TO ITS SOUTHEASTWARD MOVEMENT INTO NORTHEAST AR THIS MORNING...GRADUALLY WEAKENING AS IT ENCOUNTERS MORE STABLE AIR NEAR THE MS RIVER. THE RESULTANT MCV FROM THIS SYSTEM WILL LIKELY AID IN THE REDEVELOPMENT OF THUNDERSTORMS OVER NORTH MS LATER TODAY. 00Z NAM BUFR SOUNDINGS SHOW CAPE AROUND 3500 J/KG AND PW VALUES NEAR 2 INCHES AT TUPELO EARLY THIS AFTERNOON. BOTH FIGURES ARE LIKELY AIDED BY THE NAM/S PREFRONTAL DEWPOINT POOLING OVER NORTH MS. FURTHER NORTH... DRIER AIR WILL FILTER IN BEHIND THE COLD FRONT AND MIDLEVEL MCV...WITH RAIN CHANCES FALLING BELOW MENTIONABLE THRESHOLDS. THE UPPER PATTERN OVER THE U.S. WILL UNDERGO AMPLIFICATION THIS WEEKEND...WITH SIGNIFICANT HEIGHT FALLS CENTERED OVER THE MID MS RIVER ALLEY AND A BUILDING UPSTREAM SUBTROPICAL HEIGHT RIDGE OVER THE GREAT BASIN. FOR THE MIDSOUTH... THE PROXIMITY TO A 570DM 500MB LOW AND THE ASSOCIATED CLOUDS WILL BRING BELOW NORMAL TEMPERATURES. NORTHERLY WINDS WILL BRING DOWN SLIGHTLY DRIER LOW LEVEL AIR NEAR THE SURFACE...WHICH WILL KEEP WEEKEND RAINFALL ACCUMULATIONS ON THE LIGHT SIDE. GFS AND ECMWF MODELS ARE IN EXCELLENT AGREEMENT THROUGH THE MIDDLE OF NEXT WEEK. BOTH MODELS RETROGRADE UPPER LOW INTO THE CENTRAL PLAINS...WHILE GRADUALLY WEAKENING THE FEATURE. NEGATIVE UPPER LEVEL HEIGHT ANOMALIES CONTINUE OVER MUCH OF THE NATION/S MIDSECTION... INCLUDING THE MIDSOUTH. THERE ARE INDICATIONS THAT THE THE BROAD UPPER LOW WILL PICK UP MID AND UPPER LEVEL SUBTROPICAL MOISTURE FROM MEXICO...LIFTING IT OVER THE CENTRAL GULF COAST STATES...INTO APPALACHIA. GIVEN THE LOWER HEIGHTS AND COOLER MIDLEVEL TEMPS...DAYTIME CONVECTIVE INHIBITION WILL BE WEAK ACROSS THE MIDSOUTH NEXT WEEK. BEST RAIN CHANCES WILL LIKELY OCCUR OVER NORTHEAST MS...IN PROXIMITY TO THE DEEPER SUBTROPICAL MOISTURE. PWB && .AVIATION... 06Z TAF CYCLE VFR CONDITIONS SHOULD CONTINUE FOR MOST OF THE FORECAST PERIOD. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED OVERNIGHT AND COULD CONTINUE THROUGH LATE FRIDAY MORNING. WINDS WILL BE MAINLY FROM THE LIGHT FROM THE SOUTH OVERNIGHT AND THEN SHIFT TO THE NORTHWEST AT AROUND 10 KNOTS BY FRIDAY AFTERNOON AND THEN DIMINISH FRIDAY EVENING. ARS/KRM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 28, 3:04 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 304 AM CDT FRI JUN 28 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-291015- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 304 AM CDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THROUGH EARLY MORNING...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. FOR LATE MORNING AND AFTERNOON...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER EAST CENTRAL ARKANSAS AND NORTH MISSISSIPPI. DAMAGING WINDS AND LARGE HAIL WILL AGAIN BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY. PWB
In the hours before
Special weather statement, Jun 28, 4:55 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
455 AM CDT FRI JUN 28 2013
ARZ028-MOZ113-115-TNZ019-048-281045-
MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-DYER TN-LAUDERDALE TN-
455 AM CDT FRI JUN 28 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 AM CDT FOR...
EASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
DYER COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
NORTHWESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER STEELE AT 455 AM CDT...MOVING SOUTHEAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN DUNKLIN...DYER...LAUDERDALE...MISSISSIPPI AND PEMISCOT
COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...CARUTHERSVILLE...
DYERSBURG...GOSNELL...HAYTI...LUXORA...MANILA...OSCEOLA AND STEELE...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES BIG LAKE.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3622 8968 3619 8964 3619 8960 3604 8922
3560 9007 3604 9023 3627 8981
TIME...MOT...LOC 0955Z 305DEG 33KT 3607 8986Local storm report, Jun 28, 5:17 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
517 AM CDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 AM TSTM WND GST BLYTHEVILLE 35.93N 89.92W
06/28/2013 E0 MPH MISSISSIPPI AR ASOS
BLYTHEVILLE ASOS REPORTED A 63 MPH WIND GUST.
&&
KRMLocal storm report, Jun 28, 5:18 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
518 AM CDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 AM TSTM WND GST BLYTHEVILLE 35.93N 89.92W
06/28/2013 M63.00 MPH MISSISSIPPI AR ASOS
BLYTHEVILLE ASOS REPORTED A 63 MPH WIND GUST.
&&
KRMLocal storm report, Jun 28, 5:44 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
544 AM CDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 AM TSTM WND GST BLYTHEVILLE 35.93N 89.92W
06/28/2013 M63.00 MPH MISSISSIPPI AR ASOS
BLYTHEVILLE ASOS REPORTED A 63 MPH WIND GUST.
0513 AM TSTM WND GST BLYTHEVILLE 35.93N 89.92W
06/28/2013 M78.00 MPH MISSISSIPPI AR ASOS
BLYTHEVILLE AIRPORT MEASURED 56 MPH SUSTAINED WITH A GUST
TO 78 MPH.
&&
KRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:55 AM CDT | Special Weather Statement | MEG | Dyer | 50 min |
| Jun 28, 5:03 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 42 min |
| Jun 28, 5:24 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Fayette, Haywood, Lauderdale, Madison and 2 more | 51 min |
| Jun 27, 7:16 PM CDT | Severe Thunderstorm Warning | MEG | Tate | 44 min |
| Jun 27, 7:52 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Panola, Tate | 38 min |
| Jun 28, 7:28 AM CDT | Special Weather Statement | MEG | DeSoto, Tate | 47 min |
| Jun 28, 7:56 AM CDT | Special Weather Statement | MEG | Lafayette, Tate | 34 min |
| Jun 28, 9:48 AM CDT | Severe Thunderstorm Warning | MEG | Tunica | 42 min |
| Jun 28, 10:31 AM CDT | Severe Thunderstorm Warning | MEG | Tunica | 44 min |
| Jun 28, 11:15 AM CDT | Severe Thunderstorm Warning | MEG | Tunica | 45 min |
| Jun 28, 11:24 AM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Marshall | 51 min |
| Jun 28, 11:37 AM CDT | Severe Thunderstorm Warning | MEG | Pontotoc, Union | 53 min |
| Jun 28, 9:06 AM CDT | Special Weather Statement | MEG | Lee, St. Francis | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.